MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number EUP2506X
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: kinks were evident along the hypotube.The balloon returned partially inflated, with residue present inside the balloon.The proximal balloon bond was stretched and bunched.The distal tip was slightly stretched and deformed.Kinks were evident on the distal shaft 4.8 and 6.2cm distal to the guidewire entry port bond.Negative prep was performed with no issues noted.It was not possible to deflate the balloon.Image review: the images capture the lesion site in the mid lcx exhibiting 90% stenosis as reported by the account.The delivery difficulties and the deflation difficulties of the 2.5x6mm euphora balloon are not captured on the images.The images provided show the successful inflation of a balloon prior to successful delivery and deployment of the stent.Post dilatation of the newly deployed stent was completed without any issues observed on the images provided.The images fail to confirm the deflation difficulties, and provide no insight into the root cause of the deflation difficulties reported to have been encountered.
 
Event or Problem Description
It was reported that the physician was attempting to use a euphora rx balloon to treat a moderately calcified and tortuous mid cx lesion exhibiting 90% stenosis.No damage was noted to device packaging.No issues removing the device from the hoop.The device was inspected with issues noted.Difficulty was encountered removing the stylette from the tip.It was reported that it would only come out 2-3cm.The tech pushed the stylette back in and twisted and was able to remove the stylette.Force was required to remove it.Device was flushed in the hoop.Negative prep was not performed.The lesion was pre-dilated.During the procedure, the device did not pass through a previously deployed stent.No resistance was encountered when advancing the device and no excessive force used.There were no difficulties encountered during inflation.60 %saline/40 %contrast was used.It was reported that after the 1st inflation, the balloon failed to deflate and the physician had to pull the balloon back into the guide and out.The device was not moved or repositioned prior to the deflation difficulties.A new euphora was used to progress the case followed by stent placement.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key6518169
Report Number9612164-2017-00499
Device Sequence Number16340755
Product Code LOX
UDI-Device Identifier00643169559998
UDI-Public00643169559998
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2019
Device Catalogue NumberEUP2506X
Device Lot Number212814767
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2017
Initial Date Received by Manufacturer 03/27/2017
Supplement Date Received by Manufacturer06/30/2017
06/30/2017
09/20/2017
Initial Report FDA Received Date04/25/2017
Supplement Report FDA Received Date07/25/2017
09/07/2017
10/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-3136-2017
Patient Sequence Number1
Patient Age62 YR
Patient Weight102